Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 194, NWS Raleigh, NC

June 27, 2011Sampson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 27, 2011, 3:57 PM EDT for Sampson County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2011, 3:57 PM EDT (19:57 UTC)
Expired
Jun 27, 2011, 4:35 PM EDT
In force
38 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Sampson County, NC

The radar

The Wilmington radar (KLTX), 90 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 1:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2020 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2020 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

689 
WUUS52 KRAH 271957
SVRRAH
NCC163-272100-
/O.NEW.KRAH.SV.W.0194.110627T1957Z-110627T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
357 PM EDT MON JUN 27 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 500 PM EDT

* AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTH OF TURKEY...OR 8 MILES NORTHWEST
  OF WARSAW...MOVING SOUTHEAST AT 15 MPH. QUARTER SIZED HAIL AND
  WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  TURKEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3461 7832 3467 7833 3470 7838 3475 7840
      3491 7854 3498 7863 3521 7818 3520 7816
      3488 7814 3474 7819 3472 7814 3472 7811
      3471 7811 3468 7815 3456 7825
TIME...MOT...LOC 1957Z 315DEG 15KT 3508 7819

$$

DJF
2 follow-up statements
803 
WWUS52 KRAH 272010
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EDT MON JUN 27 2011

NCC163-272100-
/O.CON.KRAH.SV.W.0194.000000T0000Z-110627T2100Z/
SAMPSON NC-
410 PM EDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SAMPSON COUNTY...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 8 MILES NORTH
OF TURKEY...OR 10 MILES SOUTHWEST OF MOUNT OLIVE...MOVING SOUTHEAST 
AT 20 MPH. THIS STORM INTENSIFIED CONSIDERABLY BETWEEN 4 PM AND 410 
PM. 

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... TURKEY AND AREAS EAST 
OF CLINTON.

THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3461 7832 3467 7833 3470 7838 3475 7840
      3491 7854 3498 7863 3521 7818 3520 7816
      3488 7814 3474 7819 3472 7814 3472 7811
      3471 7811 3468 7815 3456 7825
TIME...MOT...LOC 2009Z 308DEG 19KT 3510 7819

$$

DJF
182 
WWUS52 KRAH 272035 RRA
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT MON JUN 27 2011

NCC163-272044-
/O.CAN.KRAH.SV.W.0194.000000T0000Z-110627T2100Z/
SAMPSON NC-
435 PM EDT MON JUN 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SAMPSON COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT. STILL...STRONG THUNDERSTORMS PRODUCING WIND 
GUSTS TO 40 MPH...AND HEAVY RAINFALL...WILL STILL OCCUR AT LEAST 
THROUGH 515 PM. DRIVE WITH CAUTION AS THUNDERSTORMS WITH HEAVY RAIN 
WILL RESULT IN POOR VISIBILITY...PONDING OF WATER ON ROADS...AND
POSSIBLY MINOR FLOODING OF LOW LYING AREAS. MOVE INDOORS AS STORMS 
MOVE NEARBY OR OVERHEAD TO HELP AVOID THE DANGERS OF LIGHTNING.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS 
ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM 
EDT MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.

LAT...LON 3461 7832 3467 7833 3470 7838 3475 7840
      3491 7854 3498 7863 3521 7818 3520 7816
      3488 7814 3474 7819 3472 7814 3472 7811
      3471 7811 3468 7815 3456 7825
TIME...MOT...LOC 2034Z 308DEG 19KT 3502 7806

$$

DJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:11 PM EDT, 46 minutes earlier.

Area forecast discussion, Jun 27, 3:11 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
311 PM EDT MON JUN 27 2011

.SYNOPSIS...
AN UNSETTLED WEATHER PATTERN CAN BE EXPECTED ACROSS CENTRAL NORTH
CAROLINA THROUGH WEDNESDAY. A FRONT WILL CROSS THE REGION WEDNESDAY
NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1025 AM...

LATEST WATER VAPOR IMAGERY AND MESO ANALYSIS SUGGEST THAT THE
GREATEST THREAT FOR CONVECTION WILL OCCUR OVER THE SOUTH AND EAST
SECTIONS OF THE FORECAST AREA THIS AFTERNOON INTO THE EVENING HOURS.
MESO ANALYSIS ALONG WITH 12Z UPPER AIR ANALYSIS DEPICT A WEAK TROUGH
ALIGNED SW-NE IMMEDIATELY NW OF OUR AREA. THIS FEATURE COUPLED WITH
INTENSE INSOLATION AND AN INCREASINGLY MOIST AND UNSTABLE AIR MASS
WILL INITIATE/SUSTAIN SCATTERED CONVECTION THIS AFTERNOON AND
CONTINUE INTO THE EVENING HOURS. WHILE BEST MOISTURE/INSTABILITY
LIES ACROSS THE SOUTH AND EAST...STORMS MAY ACTUALLY INITIATE OVER
THE NORTHERN PIEDMONT IN PROXIMITY OF THE MID LEVEL SHEAR AXIS THEN
MIGRATE SWD TOWARD THE BETTER INSTABILITY.

WHILE LOW-MID LEVEL SHEAR NOT ALL THAT IMPRESSIVE...STRONG UPDRAFTS
MAY RESULT IN PRECIP LOADING ALOFT...LEADING TO DAMAGING MICROBURSTS.

TEMP FORECAST LOOKS ON TARGET FOR THIS AFTERNOON. -WSS

AIR MASS IS UNSTABLE ENOUGH TO SUSTAIN SOME CONVECTION TO MIDNIGHT
OR BEYOND. DEVELOPMENT OF A NIGHT TIME NEAR SURFACE INVERSION AND
LOSS OF HEATING SHOULD DIMINISH COVERAGE. THIRTY PERCENT RAIN
CHANCES EAST AND SLIGHT WEST AS MIDNIGHT APPROACHES THEN SLIGHT
CHANCES ACROSS THE AREA. MOISTURE... CLOUDS AND A LIGHT WINDS SHOULD
KEEP TEMPERATURES NO LOWER THAN THE LOW TO MID 70S... WITH SOME RAIN
AND DOWNDRAFT COOLED SPOTS INTO THE UPPER 60S.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
AS OF 255 AM MONDAY...

MODELS IN AGREEMENT IN BRINGING AN UPPER LEVEL SHORT WAVE INTO THE
MOUNTAINS AFTER SUNRISE TUESDAY... AND THE EASTERN PIEDMONT BY
SUNSET. SOME UPPER LEVEL DIVERGENCE WITH THIS SYSTEM TO AID
CONVECTION... WITH PRECIPITABLE WATERS PERHAPS AS HIGH AS TWO INCHES
AND CAPE OF 2000 TO 2500. CURRENT TIMING OF THE SYSTEM WOULD SUGGEST
THE HIGHER THREAT NEAR AND EAST OF HIGHWAY ONE DURING THE AFTERNOON
AND EARLY EVENING... WITH THE SAME DAMAGING DOWNBURST WIND THREAT AS
MONDAY (TODAY)... THOUGH PERHAPS MORE WIDESPREAD. PRECIPITATION
LOOKS TO BE LATE ENOUGH IN THE DAY MOST LOCATIONS TO ALLOW
TEMPERATURES TO REACH THE MID 90S... WITH LOWER 90S NORTHWEST.

A SHORT WAVE TROUGH AND ASSOCIATED COLD FRONT WILL BE ADVANCING
ACROSS THE SOUTHERN APPALACHIANS ON TUESDAY NIGHT PROVIDING SOME
LARGE SCALE FORCING FOR ASCENT. THE ATMOSPHERE ON TUESDAY
AFTERNOON AND EVEN WILL BE SUPPORTIVE OF CONVECTION WITH MLCAPE
VALUES RANGING BETWEEN 1500 AND 2500 J/KG...IMPRESSIVE LOW LEVEL
LAPSE RATES AND A MORE MOIST AIR MASS WITH PRECIPITABLE WATER
VALUES RIGHT AROUND 2 INCHES. CENTRAL NORTH CAROLINA IS IN THE
SPC GENERAL THUNDER OUTLOOK FOR DAY 2 AND WHILE BULK SHEAR RANGES
AROUND 20 KNOTS EARLY TUESDAY EVENING...THE MAINLY UNIDIRECTIONAL
WIND FIELD AND INVERTED V TYPE SOUNDING SUGGESTS A THREAT FOR
LINEARLY ORGANIZED CONVECTION AND THE POTENTIAL FOR DAMAGING
WINDS. HIGH RES CONVECTION ALLOWING MODELS INDICATE THAT SOME FORM
OF LINE SEGMENT WILL MOVE EAST ACROSS CENTRAL NORTH CAROLINA LATE
TUESDAY AFTERNOON AND EVENING WITH THE GREATEST CONVECTIVE THREAT
ALONG AND EAST OF U.S. ONE. SCATTERED CONVECTION COULD LINGER WELL
INTO THE EVENING GIVEN THE LAGGING UPPER MID LEVEL TROUGH AND
INSTABILITY. WILL INCLUDE 30 TO 40 POPS FOR TUESDAY NIGHT...
ESPECIALLY IN THE EVENING...WITH MOSTLY CLOUDY SKIES AND LOWS IN THE
68 TO 73 RANGE. -BLAES

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 300 PM MONDAY...

THE MID LEVEL TROUGH AND ASSOCIATED SURFACE BOUNDARY ARE PROGGED TO
SLOWLY MOVE ACROSS CENTRAL NC ON WEDNESDAY AND THEN EVENTUALLY OFF
THE CAROLINA COAST BY EARLY THURSDAY MORNING. AS SUCH...PRECIP WILL
BE TAPERING OFF FROM WEST TO EAST THROUGHOUT THE DAY ON WEDNESDAY...
WITH ONLY SLIGHT CHANCE POPS EXPECTED FOR THE EASTERN HALF OF THE
FORECAST AREA BY WEDNESDAY AFTERNOON/EARLY EVENING. BEHIND THE
BOUNDARY...A NORTHWEST FLOW ALOFT WILL TRANSPORT DRIER AIR INTO THE
REGION WEDNESDAY NIGHT AND WITH CLEARING SKIES A COOLER (RELATIVE TO
CONDITIONS WE HAVE BEEN EXPERIENCING) NIGHT CAN BE EXPECTED.

BY THURSDAY MORNING...SURFACE HIGH PRESSURE BUILDING OVER THE GREAT
LAKES/NEW ENGLAND IS EXPECTED TO PUSH THE SURFACE FRONT WELL SOUTH
OF FORECAST AREA. THEREFORE...DRIER WEATHER IS EXPECTED TO CONTINUE
THROUGH AT LEAST THE END OF THE WEEK AS FORECAST SOUNDINGS SHOW THE
COLUMN DRYING OUT...AS HIGH PRESSURE BUILDS IN AND PERSISTS BOTH AT
THE SURFACE AND ALOFT.

AS MID LEVEL HIGH PRESSURE REMAINS OVER THE SOUTHEAST...OUR FLOW
ALOFT WILL REMAIN OUT OF A NORTHWESTERLY DIRECTION THROUGH MUCH OF
THE WEEKEND. THEREFORE...PRECIP CHANCES ARE GOING TO DEPEND ON ANY
PASSING UPPER LEVEL DISTURBANCES...WHICH ARE NEARLY IMPOSSIBLE TO
ACCURATELY PREDICT THIS FAR OUT. THEREFORE...WILL MAINTAIN THE
CURRENT FORECAST THINKING OF ISOLATED TO SCATTERED DIURNAL
CONVECTION BEING POSSIBLE EACH AFTERNOON/EARLY EVENING ON SATURDAY
AND SUNDAY AS MOISTURE WILL BE SLOWLY INCREASING ACROSS THE REGION.

ANOTHER FRONT LOOKS TO APPROACH THE REGION BY LATE THIS WEEKEND OR
EARLY NEXT WEEK...WHICH WOULD BRING ANOTHER SHOT OF PRECIP TO THE
REGION. HOWEVER...WILL NOT GO ANY HIGH THAN SLIGHT CHANCE SINCE THIS
IS DAY 7/8 TIME FRAME.

TEMPS ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY ABOVE THE SEASONAL
NORMS THROUGHOUT THE PERIOD...WITH THE WARMEST TEMPS EXPECTED BY THE
WEEKEND.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
AS OF 1010 AM...

OVERNIGHT/EARLY MORNING CONVECTION HAS EXITED THE REGION OR
DIMINISHED. IN ITS WAKE...SKY CONDITIONS VARIED FROM MOSTLY CLEAR TO
VARIABLY CLOUDY. PER OBSERVATIONS AND VISIBLE IMAGERY...POCKETS OF
LOW STRATUS WERE OCCURRING NEAR THE VIRGINIA BORDER WHILE PATCHES OF
MID LEVEL CLOUDS WERE OBSERVED OVER THE SANDHILLS AND COASTAL
PLAIN.

CONVECTION SHOULD RE-DEVELOP THIS AFTERNOON...ESPECIALLY IN THE
SANDHILLS AND COASTAL PLAIN WHERE LOW LEVEL INSTABILITY WILL BE
HIGHEST. THIS WILL LEAD TO AREAS OF MVFR CEILING/VISIBILITY IN
VICINITY OF THE CONVECTION. MAJORITY OF THE CONVECTION WILL DIMINISH
BY MIDNIGHT THOUGH A FEW SHOWERS/ISOLATED THUNDERSTORMS MAY LINGER
WELL PAST MIDNIGHT...ESPECIALLY NEAR THE SOUTH CAROLINA BORDER AND
OVER THE COASTAL PLAIN.

AN INCREASINGLY MOIST AND UNSTABLE AIR MASS OVER CENTRAL NORTH
CAROLINA WILL LEAD TO A CHANCE OF MAINLY AFTERNOON SHOWERS AND
STORMS AND EARLY MORNING STRATUS OR FOG TUESDAY AND AGAIN ON
WEDNESDAY. A WEAK FRONT WILL CROSS THE AREA WEDNESDAY NIGHT. DRIER
MORE STABLE AIR WILL REDUCE THE THREAT FOR CONVECTION THURSDAY INTO
FRIDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS/
SHORT TERM...BLAES
LONG TERM...KRR
AVIATION...WSS
Hazardous weather outlook, Jun 27, 1:48 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
148 PM EDT MON JUN 27 2011

NCZ038-039-073-074-083-281000-
DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-
148 PM EDT MON JUN 27 2011

...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON
AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT
IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND
WARNINGS.

NCZ021>023-281000-
FORSYTH-GUILFORD-ALAMANCE-
148 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON
AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT
IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND
WARNINGS.

NCZ010-011-026>028-040>043-075>078-084>086-088-089-281000-
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-
MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
148 PM EDT MON JUN 27 2011

...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON
AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT
IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND
WARNINGS.

NCZ007>009-024-025-281000-
PERSON-GRANVILLE-VANCE-ORANGE-DURHAM-
148 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY
AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS
SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES
AND WARNINGS.

In the hours before

Local storm report, Jun 27, 3:30 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     4 S WENDELL             35.72N  78.36W
06/27/2011                   JOHNSTON           NC   911 CALL CENTER

            ONE TREE DOWN NEAR THE INTERSECTION OF WENDELL ROAD AND
            SALEM CHURCH ROAD

&&

EVENT NUMBER RAH1100919

KRR
Local storm report, Jun 27, 3:33 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
333 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     TSTM WND DMG     3 NNE LAKE WHEELER      35.73N  78.70W
06/27/2011                   WAKE               NC   TRAINED SPOTTER

            SEVERAL TREES DOWN NEAR MID PINES ROAD... TIME
            ESTIMATED BY RADAR

&&

EVENT NUMBER RAH1100920

SEC
Local storm report, Jun 27, 3:34 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
334 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     TSTM WND DMG     2 NE LAKE WHEELER       35.72N  78.69W
06/27/2011                   WAKE               NC   TRAINED SPOTTER

            ONE TREE DOWN ON LAKE WHEELER ROAD

&&

EVENT NUMBER RAH1100921

SEC
Special weather statement, Jun 27, 3:44 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
344 PM EDT MON JUN 27 2011

NCZ011-028-272045-
EDGECOMBE-HALIFAX-
344 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS EASTERN
PORTIONS OF HALIFAX AND EDGECOMBE COUNTIES THROUGH 445 PM EDT...

AT 343 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
DEVELOPING JUST WEST OF SCOTLAND NECK...OR ABOUT 14 MILES SOUTHEAST
OF HALIFAX...MOVING EAST AT 20 MPH. OTHER THUNDERSTORMS WERE
DEVELOPING OVER NORTHERN EDGECOMBE COUNTY.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SCOTLAND NECK.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA. BE PREPARED TO MOVE INDOORS VERY
QUICKLY IF A SEVERE THUNDERSTORM WARNING IS ISSUED FOR THE AREA.

&&

LAT...LON 3609 7724 3608 7731 3600 7740 3591 7734
      3582 7736 3582 7741 3578 7750 3590 7781
      3615 7769 3632 7748 3633 7744 3627 7741
      3624 7737 3621 7738 3616 7727 3611 7722
TIME...MOT...LOC 1943Z 267DEG 17KT 3615 7747

DJF
Local storm report, Jun 27, 3:49 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
349 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     6 SSW CLINTON           34.93N  78.37W
06/27/2011                   SAMPSON            NC   911 CALL CENTER

            ONE TREE ACROSS ROAD NEAR INTERSECTION OF BOYKIN BRIDGE
            ROAD AND PETERSON ROAD

&&

EVENT NUMBER RAH1100922

KRR
Local storm report, Jun 27, 3:52 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
352 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     TSTM WND DMG     2 NW WILSON             35.76N  77.95W
06/27/2011                   WILSON             NC   911 CALL CENTER

            TREE DOWN ON HOUSE

&&

EVENT NUMBER RAH1100923

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 9:51 PM EDTSpecial Weather StatementRAHAnson, Richmond, Scotland54 min
Jun 26, 11:09 PM EDTSpecial Weather StatementRAHCumberland, Hoke66 min
Jun 26, 11:46 PM EDTSpecial Weather StatementRAHCumberland, Hoke89 min
Jun 27, 1:03 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Johnston, Lee, Sampson87 min
Jun 27, 2:48 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Sampson87 min
Jun 27, 1:40 PM EDTSevere Thunderstorm WarningRAHWake50 min
Jun 27, 1:42 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake48 min
Jun 27, 1:45 PM EDTAreal Flood AdvisoryRAHWake3 hr
Jun 27, 1:56 PM EDTSpecial Weather StatementRAHAlamance64 min
Jun 27, 2:14 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake61 min
Jun 27, 2:23 PM EDTFlash Flood WarningRAHWake99 min
Jun 27, 2:30 PM EDTSpecial Weather StatementRAHBladen45 min
Jun 27, 2:31 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee42 min
Jun 27, 2:34 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash56 min
Jun 27, 2:35 PM EDTSevere Thunderstorm WarningRAHWake29 min
Jun 27, 2:38 PM EDTSevere Thunderstorm WarningRAHSampson24 min
Jun 27, 2:49 PM EDTSevere Thunderstorm WarningRAHJohnston, Nash, Wilson56 min
Jun 27, 3:09 PM EDTSpecial Weather StatementRAHHalifax66 min
Jun 27, 3:20 PM EDTSpecial Weather StatementRAHDurham, Johnston, Orange, Wake55 min
Jun 27, 3:27 PM EDTSpecial Weather StatementRAHSampson63 min
Jun 27, 3:27 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wayne, Wilson63 min
Jun 27, 3:29 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash37 min
Jun 27, 3:44 PM EDTSpecial Weather StatementRAHEdgecombe61 min
Jun 27, 3:54 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax53 min
Jun 27, 4:31 PM EDTAreal Flood AdvisoryRAHSampson119 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.